MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5096-000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that the apollo catheter tip was detached prematurely.The patient was undergoing surgery for treatment of an arteriovenous malformation (avm).The accessed vessel was the femoral artery with a diameter of 8.2 mm.It was noted the patient's vessel tortuosity was normal.It was reported that before the apollo catheter was in place, the tip was detached prematurely.There was no friction or difficulty during injection.It was reported the tip was detached prematurely and remained in the body.There was no force applied during removal.The catheter tip was not entrapped/stuck.There was no vasospasm.There was no surgical or medicinal intervention required.This did not occur during onyx injection.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a neuronmax sheath, synchro guidewire, onyx liquid embolic.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that the patient recovered well after the operation.There are no procedural / post-procedural imaging (ct ,angio, etc.) available.The actions/interventions taken to resolve the premature tip detachment included pushing the tip end that has been detached prematurely to the part to be glued.The procedure was completed by pushing the tip end that has been detached prematurely to the part to be glued; replaced with new apollo glue.The tip detachment occurred during navigation through the guide catheter.There was no resistance when the apollo was being advanced.There are no¿future plans to retrieve the catheter tip.The anatomical location of the apollo tip is in the m2.There was no note of vessel calcification.There was no kink or damage noticed on any of the devices.
 
Additional Manufacturer Narrative
H3: product analysis #(b)(6): equipment used: vis (m-78210) drawing(s) referenced: dwgs105-5096-000 rev.Ae as found condition: the apollo micro catheter was returned for analysis within a shipping box and within a plastic bio-pouch.Damage location details: no damages were found with the apollo catheter hub.No bends or kinks were found with the apollo catheter body.The apollo catheter distal tip was found detached from the catheter.The detached tip was not returned.Testing/analysis: the apollo catheter ldpe overlap was measured to be 1.35mm which is within specification (specification: 1.0-2.5mm).Conclusion: based on the device analysis and reported information, the customer¿s ¿tip premature detachment¿ report was confirmed.Tip premature detachment (during navigation or repositioning) can be caused by vessel tortuosity, use of an incompatible guidewire, or if the detach joint ldpe overlap length is too short.Tip premature detachment can also occur due to too much vessel calcification (tip gets caught and dislodges) or repositioning of the micro catheter while it is in a wedged position or with vessels that are in vasospasm.The patient¿s vessel tortuosity was ¿normal¿, ruling out ¿patient vessel tortuosity¿ was a potential cause.The (stryker) synchro guidewire used in the event was not returned.In addition, the guidewire model was not reported.Therefore, any contributing factors from the guidewire could not be assessed.The ldpe overlap was measured to be within specification, ruling out ¿ldpe overlap length is too short¿ as a potential cause.There was no indication of vessel calcification, ruling out ¿vessel calcification¿ as a potential cause.It is possible that the apollo catheter tip detached during repositioning.However, the cause for the tip premature detachment could not be determined.(rosaj10 2023-08-04) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17117156
Report Number2029214-2023-00916
Device Sequence Number12562880
Product Code MFE
UDI-Device Identifier00847536006041
UDI-Public00847536006041
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2025
Device Model Number105-5096-000
Device Catalogue Number105-5096-000
Device Lot NumberB428196
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer06/12/2023
08/04/2023
Initial Report FDA Received Date06/13/2023
Supplement Report FDA Received Date06/15/2023
08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age43 YR
Patient SexUnknown